WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM MATRIXRIB TI LCKNG SCREW SELF-DRILLING/11MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
04.501.211.01 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6), 2022 during an unknown procedure, scrub tech tried to retain screws on driver blade, handed this loaded driver to the surgeon.While the surgeon was positioning the screw over the patient, the screw fell off into the patient's chest cavity.Upon inspection.Several 11mm screws did not retain on the driver blade.Multiple driver blades were used to test the non-retaining screws, so the original driver blade was not the issue.Procedure was completed successfully with a surgical delay of 30 minutes.Concomitant device reported: unknown screw/rod construct accessories (part# unknown; lot# unknown; quantity: unknown) this is report 9 of 10 for (b)(5).This report is for a matrixrib screw.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the screw had a deformed cruciform recess along the edges and side walls.The design of the screw recess is tapered with one offset leg and the self-retaining feature is accomplished through the interference fit when assembling the driver tip into the screw recess.The fit permanently deforms the screw recess and therefore, once the screw is removed from the first driver tip, it will no longer self-retain.A dimensional inspection is also not possible after a screw has been assembled to a driver.Root cause cannot be established as dimensional inspection and retention of the screw is no longer able to be assessed after the first attempted use or insertion of a driver into the screw recess and the deformation noted in the screw recess is consistent with insertion of a driver tip into the screw recess.A dimensional inspection was unable to be performed due to post manufacturing damage and device design.A functional test was unable to be performed due to post manufacturing damage and device design.The complaint condition was not able to be replicated.The current and manufactured to drawing was reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d10.H3, h6: an updated product investigation was completed: visual analysis of the returned sample revealed that the cruciform recess of the locking screw has deformation evident along the edges and side walls.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to post manufacturing damage and the mating devices were not returned.The complaint condition was not able to be replicated.The drawings reflecting the current and manufactured revisions were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The retention of the screw is accomplished by an interference fit of the leading edges of the screwdriver tip in the screw recess and the tapered/radiused surface on the loosening side of each cruciform lobe on the screwdriver tip against the top edge of the screw recess.The interference fit permanently deforms the side walls of the screw recess where the screwdriver tip contacts it during insertion and the visual analysis of the screw is consistent with insertion of a screwdriver tip into the screw recess.Testing has shown that retention remains consistent for at least (b)(4) screwdriver insertions under controlled conditions.The amount of force used to insert the screwdriver into the screw recess in this event is not known and the mating screwdriver was not returned for investigation.The reported condition may be due to excessive force being used to insert the screwdriver tip into the screw recess on the initial use/trial which may reduce retention on further engagements with the screwdriver.The overall complaint was confirmed as the observed condition may contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.